Ever since this popular movie came out in the cinema (That Thing Called Tadhana), people started to embark on a sudden road trip to Sagada. I, myself, also wanted to witness this hidden gem of the north that’s why last May 2016 we’ve had our vacation there. For this trip, we availed a tour package from Travel Galore Tours and Services for just P2999.00 only (good for 2 pax)! It comes with accommodation & complete tours already.
But if you’re a fan of D-I-Y trips, here’s a quick guide to Sagada Province.
How to get there?
- There are daily bus trips from Manila to Banaue that leave at 10:00 p.m., with tickets costing a reasonable Php600 per person. The transit companies plying this route are Autobus and Dangwa Tranco, and both have terminals in Sampaloc, Manila.
- At the Banaue bus terminal there are jeepneys, and sometimes mini-buses or vans, waiting to take passengers to Sagada. The jeepney ride costs about Php250 per person, and it takes another 3 to 4 hours to get to Sagada.
Here’s our detailed itinerary for 3 days & 2 nights:
DAY 0: DEPARTURE FROM MANILA
8:00 PM Pick-Up at SMX Convention Center (MOA)
10:30 PM Pick-Up at McDonalds near SM North EDSA
(As for us, we choose SMX Convention Center (MOA) pickup, but it depends on your location and which pick up points you preferred.)
DAY 1: BANAUE & SAGADA TOWN TOUR
8:00 AM Breakfast on Pax Account at Banaue Rice Terraces
9:00 AM Start of Tour
• View Deck Photo • Mt. Polis • Bontoc Terraces
12:30 NN Check in & Lunch
02:00 PM Central Sagada Eco-Tour (3 Hours Loop Hike) – (Activity Fee Included)
• Echo Valley
• Hanging coffins
• Sagada Underground River
• St. Mary’s Episcopal Church
• Bokong Natural Swimming Pool passing thru small river, valley/canyon and rice fields
• Sagada Weaving
5:00 PM Return to Accommodation
• Free time for Souvenir Shopping
PLACES WE’VE VISITED
DECK PHOTO (Entrance Fee: NONE!)
This is our 1st stop. It took us 13 hours to reach this place via land. So imagine the feeling of excitement just by seeing this signage! 🙂
BONTOC TERRACES (Entrance Fee: NONE!)
For me, it was like a love at first sight! I was awe of this God’s creation. I can’t imagine how they made it with their own hands. Truly, one of Wonders of the World.
Fortunately, we’ve met one Bontoc people/Igorot. (correct me if I’m wrong) Look at the smile on his face! 🙂
(After a short walk from the main road, we’ve reach Echo valley. Our tourist guide told us that if we shouted, it would bounce back, just like an ECHO!)
(Sagada is famous for its hanging coffins. This is a traditional way of burying people that is still utilized. Not everyone is qualified to be buried this way; among other things, one had to have been married and had grandchildren) source: Google
SAGADA UNDERGROUND RIVER
(Before we reach this river, it started to rain so imagine the feeling of walking and trekking in the forest and you’re all wet. It’s freezing!)
BOKONG NATURAL SWIMMING POOL
(passing through small river, valley/canyon and rice fields) Like I’ve told you, it rained so hard that day so the water is so unclear)
DAY 2: SOUTHERN SAGADA TOUR
8:00 AM Breakfast on Pax Account
9:00 AM Free Time for Optional Activity
A. Start of Short Course Caving ( 1-2 Hours) – (P125/pax)
• Dokiw Hanging Coffins View Point
• Lumiang Burial Cave Entrance
• Sumaging/Big Cave entry & exit pt.
• Rice Terraces View Point
12:00 NN Lunch
1:00 PM Free time for Optional Activity or Own Leisure
B. Cave Connection – 4 Hrs Cave Spelunking from Lumiang/Burial Cave to Sumaging/Big Cave (P400/pax)
C. Bomod-ok Falls – Trekking and Sightseeing (P180/pax)
5:00 PM Return to Hotel
PLACES TO VISIT
We started with our activities at 4am. The weather is freezing and we’re still sleepy. We went to our 1st and only destination which is Sumaging/Big Cave. It’s really dark inside the cave and you can instantly smell the bats poop already. Since its our first time to try caving, I’m kinda scared but excited at the same time.
After that tiring activity, we rest for a while and make our own side trip.As for us, we went to different popular restaurants in Sagada namely Yoghurt House & Lemon Pie House.
DAY 3: BENGUET & BAGUIO TOUR
5:00 AM Kiltepan Rice Terraces Sunrise Viewing (If weather/fog conditions permit) – (Activity Fee Included)
7:00 AM Check out and Departure to Benguet
12:30 PM Lunch at La Trinidad, Benguet
1:30 PM • Strawberry Farm • Souvenir Shopping
3:00 PM Departure to Baguio
3:30 PM Lion’s Head at Kennon Road
10:00 PM Arrival in Manila
PLACES TO VISIT
KILTEPAN TERRACES SUNRISE VIEWING
(Note: You really had to wake up early because you’ll never know the exact time the sun will rise and people started to occupy the place. It’s really worth your time because you’ll get to witness the amazing view of sunrise, sea of clouds and awesome scenery of rice terraces. The place also reminds me of the movie Twilight)
That’s it everyone! I hope you guys have fun and enjoy reading my travel to Sagada. If you’re from a foreign country and you’re reading this at the moment, I encourage you to visit our country and put this into one your must visit places and you’ll never regret this. 🙂
For questions and other concern, you can comment down below.